MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 6MM X 25MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 6MM X 25MM; CATHETER, THROMBUS RETRIEVER
Model Number 90186
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device not returned.
 
Event or Problem Description
It was reported that the subject retriever was used during thrombectomy procedure for the distal right m1 and right cervical- internal carotid artery (ica) occlusion.The modified ranking scale (mrs) score was 0 and alberta stroke program early ct score (asoects) was 3 before the procedure.During the first pass in the m1- distal, the subject retriever was broken.There were no vessel dissection or vessel perforation during the procedure.No hemorrhage after the procedure was confirmed.Non-stryker retriever and aspiration catheter were used to complete the procedure successfully.A stent was deployed in the cervical -ica after treating m1-distal occlusion.Successful recanalization with tici (thrombolysis in cerebral infarction score) of 3 was achieved.No clinical consequences were reproved due to this event.No additional information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Although the dhr could not be reviewed because the lot number remains unknown, there are controls in the manufacturing process to ensure the product met specifications upon release.Visual and functional testing could not be performed since the device was not returned for investigation.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that the subject trevo retriever was broken during the procedure.Additional information provided by the customer indicated that the device was prepared as per the dfu, a phenom 27 microcatheter was used with the subject stent retriever, and thrombectomy was completed with a non-stryker stent retriever and aspiration catheter after the trevo broke.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause and the device was not returned, an assignable cause of undeterminable will be assigned to this complaint.

Brand Name
TREVO XP PROVUE 6MM X 25MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10814336
Report Number3012931345-2020-00187
Device Sequence Number4177743
Product Code NRY
UDI-Device Identifier00815742001860
UDI-Public00815742001860
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143077
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number90186
Device Catalogue Number90186
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer12/22/2020
Initial Report FDA Received Date11/09/2020
Supplement Report FDA Received Date01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHENOM27 MIROCATHETER (MEDTRONIC); PHENOM27 MIROCATHETER (MEDTRONIC)
Patient Age53 YR